Alert archive / Indiana / Wind Advisories in 2010

Wind Advisory 4, NWS Northern Indiana

October 27, 20104 counties in Michigan; 21 counties in Indiana; 8 counties in Ohio

NWS Northern Indiana issued this wind advisory at Oct 27, 2010, 2:44 PM EDT for 4 counties in Michigan; 21 counties in Indiana; 8 counties in Ohio. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2010, 2:44 PM EDT (18:44 UTC)
Expired
Oct 27, 2010, 9:00 PM EDT
In force
6 hr
Issued by
NWS Northern Indiana
All 33 counties

Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 6.7 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2010-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 172 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2010-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 433 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
172 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
966 m above ground
0-6 km bulk shear
114 kt
0-1 km storm-relative helicity
433 m²/s²
0-3 km storm-relative helicity
404 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

468 
WWUS73 KIWX 271844
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
244 PM EDT WED OCT 27 2010

...GUSTY WINDS TO PERSIST THROUGH THE EVENING...

.LOW PRESSURE OVER THE NORTHERN GREAT LAKES WILL DRIFT SLOWLY
EAST. STRONG GRADIENT WINDS WILL PERSIST OVER NORTHERN INDIANA
THROUGH THIS EVENING. WHILE THE STRONGEST WINDS WILL OCCUR LATE
THIS AFTERNOON...GUSTY WINDS ARE POSSIBLE OVERNIGHT. THIS MAY
REQUIRE EXTENSION OF THE ADVISORY.

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-280100-
/O.CAN.KIWX.HW.W.0003.000000T0000Z-101028T0100Z/
/O.NEW.KIWX.WI.Y.0004.101027T1844Z-101028T0100Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
244 PM EDT WED OCT 27 2010 /144 PM CDT WED OCT 27 2010/

...WIND ADVISORY IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ THIS
EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ THIS
EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. 

* TIMING...GUSTY WINDS WILL CONTINUE THROUGH THE EARLY EVENING. 

* WINDS...SUSTAINED WINDS OF 25 TO 35 MPH ARE LIKELY WITH GUSTS AS
  HIGH AS 45 MPH. 

* IMPACTS...HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY TRAVELING.
  IN ADDITION...WINDS OF THIS MAGNITUDE CAN CAUSE DAMAGE TO
  UNSECURED PROPERTY AND TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
405 
WWUS73 KIWX 280103
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
903 PM EDT WED OCT 27 2010


INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-280215-
/O.EXP.KIWX.WI.Y.0004.000000T0000Z-101028T0100Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
903 PM EDT WED OCT 27 2010 /803 PM CDT WED OCT 27 2010/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. WIND GUSTS TO 30 MPH ARE
STILL EXPECTED OVERNIGHT WITH SUSTAINED WINDS OF 15 TO 25 MPH. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Oct 27, 2:31 PM EDT, 13 minutes earlier.

Area forecast discussion, Oct 27, 2:31 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
231 PM EDT WED OCT 27 2010

.AVIATION...

VFR CONDITIONS TO PERSIST THROUGH 12Z. TIGHT GRADIENT OVER THE
AREA COMBINED WITH THE LOW LEVEL WIND MAX HAVE KEPT THE BOUNDARY
LAYER WINDS GENERALLY UNIDIRECTIONAL AND STRONG. CLOUD COVER HAS
INHIBITED HEATING AND FAILING TO REALLY MIX DOWN THE WINDS TODAY.
REGARDLESS WINDS WILL CONTINUE TO BE STRONG THROUGH THE OVERNIGHT.

COLD FRONT TO PASS OUT OF LAKE MICHIGAN INTO THE FORECAST AREA
DURING THE MORNING THURSDAY. SHOULD SEE GRADUALLY LOWERING
MVFR CIGS AND ISOLD SHOWERS. VISBY STILL VFR THROUGH THE PERIOD.

&&

.PREV DISCUSSION... /ISSUED 550 AM EDT WED OCT 27 2010/

SHORT TERM...
TODAY THROUGH THURSDAY NIGHT.

..POTENTIALLY DAMAGING WIND THREAT CONTINUES TODAY...

POWERFUL STACKED LOW LOCATED OVER THE ARROWHEAD OF MINNESOTA
CONTINUES TO SLOWLY DRIFT NORTH AND EAST. MASSIVE PRESSURE GRADIENT
WITH THE SYSTEM IS RESULTING IN STRONG WINDS ACROSS THE DAKOTAS
SOUTHWARD INTO THE GREAT LAKES. WHILE WIND SPEEDS HAVE SLACKENED
SOME OVER THE PAST SEVERAL HOURS...WILL BE A BRIEF BREAK AT BETTER
POTENTIAL OF EVEN STRONG WINDS FOR TODAY EXISTS.

MODELS PAST SEVERAL DAYS HAVE BEEN HINTING AT WIND POTENTIAL BEING
GREATEST FOR TODAY WITH STRONG MIXING FROM MOSTLY SUNNY TO SUNNY
SKIES. BUFKIT SOUNDINGS ON NAM AND LOCAL WRF SHOW AT LEAST 40 KTS
GUSTS EXPECTED AND DECENT SHOT FOR GUSTS IN THE 50 TO POSSIBLY 60 KT
RANGE IF WINDS CAN MIX FROM AROUND 750 MB. EVEN KIWX VAD DATA AROUND
3000 FT SHOWING 50 KTS OF FLOW IN PLACE. WILL BE A CLOSE CALL BUT
SUFFICIENT CONCERN TO LET THE HIGH WIND WARNING CONTINUE AND
ACTUALLY EXPAND JUST A BIT THROUGH 1Z THURS. WILL CANCEL THE WIND
ADVISORY THAT IS IN EFFECT FOR THE LAKESHORE COUNTIES WITH WINDS
GENERALLY BELOW CRITERIA. CAA WILL BE RAPIDLY ARRIVING BY THIS POINT
WHICH WILL ALLOW MAX GUST POTENTIAL TO LIKELY DROP BELOW WARNING
CRITERIA...BUT COULD RESULT IN ADVISORY CRITERIA GUSTS INTO THE
OVERNIGHT HOURS. WILL LET DAY SHIFT MAKE CALL ON EXTENDING ANY
HEADLINES FURTHER THAN 1Z THU.

TEMPERATURES TODAY WILL STILL BE RATHER PLEASANT WITH ABOVE NORMAL
READINGS IN THE MID TO UPPER 60S AS ONE FINAL SURGE OF WARM AIR
MOVES IN AHEAD OF THE BRUNT OF COLD AIR. HIGH TEMPERATURES MAY NOT
BE WARM ENOUGH BUT THINK WITHIN REASON TO LEAVE UNTOUCHED. NEXT
FRONT WILL MOVE INTO THE AREA TONIGHT BY 06Z THURS WITH BELOW ZERO
850 MB TEMPS WILL BE INVADING THE FA WITH INCREASING
CLOUDS...ESPECIALLY NE HALF. LOWS WILL DROP INTO THE UPPER 30S TO
AROUND 40. A COLD AND BREEZY DAY WILL BE IN STORE FOR THURSDAY WITH
HIGHS LIKELY NOT REACHING 50 DEGREES WITH CONTINUED CLOUD COVER AND
CAA. WHILE DELTA T'S WOULD BE SUFFICIENT FOR LAKE EFFECT
PRECIP...FETCH WILL LIMIT POTENTIAL TONIGHT BUT SOMEWHAT BETTER
CHANCES THURSDAY WITH CURRENT GRIDS LOOKING ON TRACK.

THURSDAY NIGHT...MANY LOCATIONS AWAY FROM THE LAKE CLOUD COVER
SHOULD DROP BACK TO AT OR BELOW FREEZING LEVELS.

LONG TERM...
MASSIVE CYCLONE CNTRD ALG THE US/CANADIAN BORDER THIS MORNING WILL
CONT TO SLOWLY FILL AS IT TRUDGES EWD TWD JAMES BAY TO START THE PD.
SFC RIDGING BLDS EWD OUT OF THE PLAINS THU AND WILL SHIFT SEWD INTO
THE LWR OH VALLEY FRI. BACKING RTN FLW WILL LEAD TO A FAIRLY ROBUST
WARMUP TO START THE WEEKEND FOLLOWING UNSEASONABLY COLD TEMPS WED-FRI.

PRIMARY DIFFICULTY THIS PD LIES W/DEGREE OF ERN NOAM TROUGHING AND
GREATER WEIGHTED POTENTIAL FOR BACKDOOR CDFNTL PASSAGE SUN.
SOMETHING THE OP GFS HAS BEEN SHOWING W/GREATER SPRT FM GFS
ENSEMBLES AS WELL AS LATEST 00Z GEM. ECMWF ON THE OTHER HAND IS
ADAMANT IN KEEPING W/FLATTER HGTS THROUGH ERN CANADA AHD OF EJECTING
SRN STREAM SW TROUGH SUN AND WILL SIDE W/SPLIT MODEL BLEND. BEYOND
THAT SOME DECIDEDLY COLDER CHGS TO DYS 5-8 GRIDS WARRANTED W/FAIRLY
ANOMALOUS NEG HGT TENDENCIES OVR THE ERN US AND WHAT SHLD BE
COOL...DRY NERLY FLW THROUGH THE REMAINDER OF THE PD.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING FOR
     INZ003>009-012>018-020-022>027-032>034.

MI...WIND ADVISORY UNTIL 9 PM EDT THIS EVENING FOR MIZ077>081.

OH...WIND ADVISORY UNTIL 9 PM EDT THIS EVENING FOR OHZ001-002-004-005-
     015-016-024-025.

LM...GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR LMZ043-046-080.

&&

SHORT TERM...LEWIS
LONG TERM...WEISSER
AVIATION...LEWIS
Hazardous weather outlook, Oct 27, 5:06 AM EDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
506 AM EDT WED OCT 27 2010

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-280900-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
506 AM EDT WED OCT 27 2010 /406 AM CDT WED OCT 27 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

VERY WINDY CONDITIONS WILL REDEVELOP AFTER SUNRISE AND CONTINUE
INTO THIS EVENING WITH OCCASIONAL... POTENTIALLY DAMAGING WIND
GUSTS OF 50 TO 60 MPH. WIND GUSTS WILL SLOWLY DIMINISH TO BELOW
40 MPH AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY WIND DAMAGE AND PEAK WIND GUSTS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-280900-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
506 AM EDT WED OCT 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A STORM WARNING REMAINS IN EFFECT THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GALES WILL CONTINUE THROUGH THURSDAY EVENING WITH A GALE WARNING
LIKELY NEEDED. A SMALL CRAFT ADVISORY MAY BE NEEDED THURSDAY NIGHT
THROUGH FRIDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Oct 27, 11:08 AM EDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1108 AM EDT WED OCT 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1039 AM     TSTM WND DMG     7 SE BLUFFTON           40.66N  85.07W
10/26/2010                   WELLS              IN   NEWSPAPER

            BARN ROOF REMOVED AND LOFTED OVER HOUSE

&&

EVENT NUMBER IWX1001111

LEWIS

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 7:12 PM EDTGale WarningIWX16 hr

Nearby

Wind Advisories in Indiana, 2010Wind Advisories in Ohio, 2010Wind Advisories in Michigan, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.